Marine Hail, Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi
- When
- June 28, 3:36 PM EST
- Where
- Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi marine zone, Saginaw River Mouth
- Measured
- 0.75 in hail
- Reported by
- METEOROLOGIST(NON NWS)
2 marine hail, 2 marine thunderstorm wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 28, 2:53 PM EST, 43 minutes earlier.
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 353 PM EDT SAT JUN 28 2003 REMAINING SEVERE WEATHER POTENTIAL WILL BE THE IMMEDIATE CONCERN WITH THIS PACKAGE. SEVERE THUNDERSTORM WATCH 601 IS IN EFFECT UNTIL 7 PM FOR ALL BUT LENAWEE AND MONROE COUNTIES. EXPECT ONGOING CONVECTION TO CONTINUE EVOLVING ALONG THE WARM FRONT IN THE SAGINAW VALLEY AND THUMB, AND AHEAD OF THE COLD FRONT IN WESTERN LOWER. A FEW SUPERCELLS WILL BE POSSIBLE ALONG THE WARM FRONT AND IN THE WARM SECTOR WHERE ANY LOW LEVEL FLOW IS BACKED TO THE SE. FORECAST SOUNDINGS AND WIND PROFILES INDICATE HELICITY AROUND 200 M2/S2 AND 0-6KM SHEAR STARTING NEAR 30 M/S BUT DECREASING DURING THE EARLY EVENING. CONVECTIVE MODE ALONG AND AHEAD OF THE COLD FRONT WILL BE MORE LINEAR WITH 0-3KM SHEAR AROUND 20 M/S. MODIFIED 12Z DTX SOUNDING AND MODIFIED FORECAST ETA SOUNDINGS SHOW CAPE AVERAGING TO ABOUT 2500 J/KG, ENOUGH TO WORK WITH THE EXISTING WIND FIELD AND ENOUGH TO CONTINUE WITH THE WATCH THROUGH EXPIRATION. WEAKENING CONVERGENCE ALONG THE COLD FRONT AND THE LOSS OF DAYTIME HEATING WILL LEAD TO A WEAKENING TREND IN THE STORM ACTIVITY BY MIDNIGHT. DO EXPECT AT LEAST SCATTERED SHOWER AND STORM COVERAGE OVERNIGHT SOUTH OF FLINT TO PORT HURON. THE UPPER TROF AXIS WILL STILL BE TO OUR WEST ON SUNDAY AND THE 12Z MODEL RUNS SHOW A SECONDARY SURFACE TROF OVER LOWER MICHIGAN BY AFTERNOON. A TOUGH CALL ON PRECIP CHANCES OVER OUR AREA AS THE MODEL MOISTURE PROFILES BECOME MARGINAL. THEY INDICATE THE 850 TO 700 MB THETA-E RIDGE SOUTH OF OUR AREA BUT WITH THE SURFACE BOUNDARY WASHING OUT OVERNIGHT. THIS WILL ALLOW LOW LEVEL MOISTURE TO POOL BACK INTO THE AREA AND INTERACT WITH THE UPPER TROF AND DAYTIME HEATING. OUR GOING FORECAST HAS CHANCE POPS GOING FOR SHOWERS AND STORMS AND THIS LOOKS GOOD. SURFACE HIGH PRESSURE WILL BUILD IN A LITTLE MORE FIRMLY SUNDAY NIGHT AND MONDAY AS THE UPPER LEVEL TROF MOVES EAST. THIS WILL LAST THROUGH TUESDAY AS THE 00Z AND 12Z GFS RUNS SHOW SOLUTIONS CONSISTENT FROM RUNS OVER THE LAST COUPLE OF DAYS AND ARE CONSISTENT WITH THE EURO AND CANADIAN MODELS THROUGH MID WEEK. THE UPPER RIDGE OVER THE CENTRAL STATES WILL KEEP SURFACE HIGH PRESSURE IN PLACE OVER THE GREAT LAKES THROUGH WEDNESDAY AND HELP ENSURE DRY CONDITIONS WITH SEASONABLE TEMPERATURES. HEADING INTO THURSDAY, SOME TIMING DIFFERENCES HAVE DEVELOPED IN THE MODELS REGARDING THE LOW MOVING THROUGH CENTRAL CANADA. THE GFS IS THE FASTEST OF ALL IN THE GROUP AND AMONG THE FASTEST OF THE ENSEMBLE MEMBERS. PLAN TO BLEND THE FORECAST TOWARD A SLOWER TIMING LIKE THE CANADIAN BUT NOT AS DEEP. THIS STILL KEEPS THE FRONT OUT OF OUR AREA UNTIL FRIDAY...AND THEN ONCE IT IS HERE...EXPECT IT TO LINGER INTO SATURDAY. A CHANCE OF SHOWERS AND STORMS WILL BE WARRANTED BOTH DAYS HEADING INTO THE WEEKEND. .DTX...NONE. EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE) BT
MIZ047>049-053>055-060>063-068>070-075-076-082-083-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 217 PM EDT FRI JUN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOWER MICHIGAN .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 601 IS IN EFFECT UNTIL 700 PM FOR SOUTHEAST MICHIGAN ALONG AND NORTH OF INTERSTATE 94. SEE THE LATEST AREAL OUTLINE FROM THE NATIONAL WEATHER SERVICE FOR MORE DETAILS. OCCASIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON NORTH OF INTERSTATE 69...WITH NUMEROUS THUNDERSTORMS SOUTH OF INTERSTATE 69. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...AND BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL UP TO ONE INCH IN DIAMETER. AVERAGE STORM MOTION WILL BE TO THE NORTHEAST AT 20 MPH. A WARM FRONT EXTENDING FROM SOUTHERN LAKE MICHIGAN TO SOUTHERN LAKE HURON WILL LIFT NORTHWARD ACROSS THE SAGINAW VALLEY THIS AFTERNOON. A FEW HOURS OF SUNSHINE FOLLOWING THE EARLY MORNING THUNDERSTORMS HAVE ALLOWED THE ATMOSPHERE TO DESTABILIZE THIS AFTERNOON. THUNDERSTORMS WILL SPREAD INTO SAGINAW AND FLINT THROUGH 4 PM...AND INTO PORT HURON AND DETROIT BETWEEN 3 PM AND 6 PM. THUNDERSTORMS WILL CONTINUE THROUGH 8 PM BEFORE WEAKENING. ANOTHER ROUND OF THUNDERSTORMS IS LIKELY TONIGHT AS A COLD FRONT MOVES ACROSS SOUTHEAST MICHIGAN. BECAUSE INSTABILITY WILL DIMINISH AFTER SUNSET...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER WIND GUSTS TO 40 MPH AND SMALL HAIL ARE STILL POSSIBLE. AVERAGE STORM MOTION TONIGHT WILL BE TO THE EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER NETWORKS HAVE BEEN ACTIVATED. && STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE LATEST FORECAST INFORMATION FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO OBTAIN THE LATEST FORECAST ON THE NATIONAL WEATHER SERVICE WEB SITE HTTP://WWW.CRH.NOAA.GOV/DTX/ (ALL LOWER CASE) BRAVENDER
2 marine hail, 2 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2003Every state in 2003This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366668, 5366669, 5366670, 5366671.